Citation: goaskalice. "Never Forget To Do Your Research: An Experience with Citalopram (exp90954)". Erowid.org. Jun 23, 2017. erowid.org/exp/90954
I will start by saying that my tolerance to drugs has always been surprisingly good. I am a 5 ft 1 female, and I have been experimenting with different ones for about 5 years now, and it is very rare I have bad experiences. Before taking anything I have always researched it, and read experiences, to give me an idea of what to expect from the night so there's no nasty surprises.
The night I took citalopram started off as a normal night, me and my friends had met up to play some xbox, have some drinks and smoke some weed. We all felt good, not at all sober but far from being hammered, just merry from the few drinks and spaced from the joints.
At about 11pm, after more drinks and more weed, my friend pulled out two packets of 40mg citalopram, and offered them around. All my friends turned them down, apart from one, and he decided to take 4.
After about half an hour, my friend said he felt really nicely spaced out. After becoming bored of drinking (I'm not good with alcohol past a certain point, and dont like to get drunk), I thought I would take some, cos the thought of being spaced out was much more appealing to me than feeling drunk
the thought of being spaced out was much more appealing to me than feeling drunk
. I took 6 tablets with water, knowing I wasn't going to drink any more alcohol, and just carry on smoking weed. The fact I took 6 40mg tablets at once horrifies me now and I swear I would not have taken this amount if I had researched citalopram before I had taken it. I was extremely stupid to take it to be honest because I had no knowledge of what it was, I just knew that my friend had it prescribed for anxiety, and that I was also used to treat depression. I had taken amitriptyline for depression before, so I just assumed that the effects when taken for recreational use would be similar to that off amitriptyline.
After about 15 minutes of takin them I started feelin them a bit. Bit wobbly, blurred vision, noises a bit distorted. At this point I felt ok, and was looking forward to the peak of the high to come.
15 minutes later (about half an hour after taking the pills) my stomach started havin that sickly feeling, that many pharms give me anyway, so I overlooked it and tried to ride the waves. Still not in a bad frame of mind, was havin a laugh with friends in a good environment.
Now my memory of the night is a bit patchy, and I dont really remember much, but I remember enough to know that I am never EVER going to take this drug at such a high dose again, and I am still angry at myself for not doing the necessary research. But this is what I remember mostly from the night, and I will try guess how long the effects took to kick in from when I took them.
After about an hour of taking the pills, I felt extremely sick, and ran to the toilet to throw up. I was sick about 3 times and was in the bathroom for half an hour. I threw up what looked to be white foam, and hoped that I had thrown up some of the pills I had taken. Once I had sorted myself out, I went back in to the room and joined my friends, and drank a good amount of water.
Ten mins from coming back from the bathroom, I began to feel absolutely awful. My skin started to feel like it was on fire, really really hot, but it didn't seem like I had a temperature. I didn't feel like I was sweating, I just felt like my skin was burning. I decided to leave my friends house and get home to get in bed, so ordered a taxi, and got home. As soon as I got out of the taxi, I was sick again, skin still red hot, and I was now shaking a lot. My pupils had also dilated and my heartbeat was pounding, and I was finding it more difficult to keep breathing steadily.
After gettin home, attemptin to have a wash, gettin some water and getting in bed, I had one of the worst drug experiences of my life. I felt constantly sick, my body ended up feeling like it was vibrating (but not in a nice, buzzy way) my skin felt like it had caught fire, my body was completely restless but couldn't move for wanting to be sick, and had terrible insomnia. So I laid in bed for hours and hours until about 10 am the next day.
When gettin out of bed I was hoping to feel better, just thought I'd have a hangover feeling at worst, but I had no such luck. The insomnia carried on until the early hours of the next morning, I felt extremely shaky and a bit hangover-ish, my skin felt sore and I felt extremely wired
my skin felt sore and I felt extremely wired
. My pupils were dilated all day and I felt a bit gurny. I felt like I was coming down of speed but mixed with an alcohol hangover, combined with insane temperature, nausea, shakiness and just a general feeling of feeling intensely ill.
After talking to my aunty, who is a nurse, about this experience, she was extremely pissed off with me and told me that the amount I had taken was classed as a dangerous amount and she was surprised I didn't have a seizure. Going by my experience of this horrible drug, I wouldn't recommend it for recreational use, to anyone. The cons outweigh the pros with this drug. And the comedown lasted for about 2 days, a few of my friends said that they've had comedowns that have lasted nearly a week for them.
It's not worth it.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.